Teen dies after sniffing glue with friends at youth village
A teenager was found dead in a Kiryat Tivon boarding school yesterday after apparently sniffing glue.
The boy, 14-year-old Dor Kobiko, of Afula, is believed to have been sniffing the solvent with two of his friends on the grounds of the Ramat-Hadassah Szold Youth Village, where they live and study, police said yesterday after a preliminary investigation.
At some point, the youth collapsed and lost consciousness and his friends called for help. Rescue teams arrived from the Carmel and tried in vain to resuscitate the boy several times. A container of contact glue was found near his body and was believed to be the cause of death.
The boy's family intends to appeal to the High Court of Justice today against the police intention to autopsy the body. A lower court agreed yesterday to the police request for an autopsy to ascertain the cause of death, despite the family's objection.
The boy's father, Moshe Kobiko, said he had been called to the youth village and told his son was in serious condition. Only on arriving did he find out his only son was dead, he said.
"He was a great kid. I have no idea what happened and hope the police will investigate what caused his death," he said. "Only yesterday we spent time together and went out to eat felafel. It was a wonderful meeting, sadly also the last one," he said.
The father and son had lived for years in Eilat before returning north last year, to where the father was born. Moshe Kobiko found work with the Israel Electric Corporation and sent his son to board at the youth village.
A friend of the family, Daniel, said father and son were a quiet family, and that it was "unbelievable" such a disaster could happen in such a pastoral place.
The youth village management called all the students for a meeting with social workers and teaching staff for a support talk to reduce their anxiety following the boy's death.
As well as being addictive, solvents can be harmful to users' liver, heart and lungs. They are also believed to be hallucinatory.
Like us on Facebook and get articles directly in your news feed